Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 4, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 8, 2006, 11:38 AM CST for 24 counties in Texas. It took effect at Mar 9, 2006, 2:08 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2006, 11:38 AM CST (17:38 UTC)
- In effect from
- Mar 9, 2006, 2:08 AM CST
- Expired
- Mar 9, 2006, 5:00 PM CST
- In force
- 15 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 081738 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1138 AM CST WED MAR 8 2006 ...GUSTY WEST WINDS EXPECTED LATE TONIGHT AND THURSDAY... TXZ049-054-065-066-071>073-098-113-127-091000- /O.NEW.KSJT.LW.Y.0008.060309T0600Z-060309T1200Z/ /O.NEW.KSJT.WI.Y.0004.060309T1200Z-060309T2300Z/ FISHER-NOLAN-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-JONES- TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... ROBERT LEE...BRONTE...BALLINGER...WINTERS...MERTZON... SAN ANGELO...EDEN...HASKELL...STAMFORD...ANSON...HAMLIN...ABILENE 1138 AM CST WED MAR 8 2006 ...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 6 AM TO 5 PM CST THURSDAY. .GUSTY WEST WINDS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH MUCH OF THE DAY THURSDAY...AS A VIGOROUS STORM SYSTEM MOVES EAST ACROSS TEXAS. WINDS COULD GUST TO NEAR 40 MPH AT TIMES ON THURSDAY. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ064-099-114-128-139-140-154-155-091000- /O.NEW.KSJT.WI.Y.0004.060309T1200Z-060309T2300Z/ STERLING-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...STERLING CITY...THROCKMORTON... WOODSON...ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA 1138 AM CST WED MAR 8 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 5 PM CST THURSDAY. .GUSTY WEST WINDS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH MUCH OF THE DAY THURSDAY...AS A VIGOROUS STORM SYSTEM MOVES EAST ACROSS TEXAS. WINDS COULD GUST TO NEAR 40 MPH AT TIMES ON THURSDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS74 KSJT 090808 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 208 AM CST THU MAR 9 2006 ...GUSTY WEST WINDS EXPECTED LATE TONIGHT AND THURSDAY... TXZ049-054-065-066-071>073-098-113-127-091400- /O.CAN.KSJT.LW.Y.0008.000000T0000Z-060309T1200Z/ /O.EXT.KSJT.WI.Y.0004.060309T0808Z-060309T2300Z/ FISHER-NOLAN-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-JONES- TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... ROBERT LEE...BRONTE...BALLINGER...WINTERS...MERTZON... SAN ANGELO...EDEN...HASKELL...STAMFORD...ANSON...HAMLIN...ABILENE 208 AM CST THU MAR 9 2006 ...LAKE WIND ADVISORY IS CANCELLED... ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELED THE LAKE WIND ADVISORY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. .GUSTY WEST WINDS WILL SPREAD THROUGH ALL OF WEST CENTRAL TEXAS THIS MORNING...BEHIND AN EXITING DRYLINE. WINDS COULD GUST TO NEAR 40 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ076-077-168-091400- /O.EXB.KSJT.WI.Y.0004.060309T0808Z-060309T2300Z/ CROCKETT-SCHLEICHER-MENARD- INCLUDING THE CITIES OF...OZONA...ELDORADO...MENARD 208 AM CST THU MAR 9 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... .GUSTY WEST WINDS WILL SPREAD THROUGH ALL OF WEST CENTRAL TEXAS THIS MORNING...BEHIND AN EXITING DRYLINE. WINDS COULD GUST TO NEAR 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ064-099-114-128-139-140-154-155-091400- /O.EXT.KSJT.WI.Y.0004.060309T0808Z-060309T2300Z/ STERLING-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...STERLING CITY...THROCKMORTON... WOODSON...ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA 208 AM CST THU MAR 9 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELED THE LAKE WIND ADVISORY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. .GUSTY WEST WINDS WILL SPREAD THROUGH ALL OF WEST CENTRAL TEXAS THIS MORNING...BEHIND AN EXITING DRYLINE. WINDS COULD GUST TO NEAR 40 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 15/14
000 WWUS74 KSJT 091324 AAA NPWSJT URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 724 AM CST THU MAR 9 2006 TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-154-155-168-092200- /O.CON.KSJT.WI.Y.0004.000000T0000Z-060309T2300Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD... BRADY...SAN SABA...MENARD 724 AM CST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... .WEST WINDS OF 20 TO 30 MPH WILL GUSTS AS HIGH 35 TO 40 MPH OVER MOST OF WEST CENTRAL TEXAS TODAY. THE WINDS WILL GRADUALLY DECREASE DURING THE LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 15/14
000 WWUS74 KSJT 091541 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 941 AM CST THU MAR 9 2006 TXZ078-169-170-092300- /O.EXA.KSJT.WI.Y.0004.000000T0000Z-060309T2300Z/ SUTTON-KIMBLE-MASON- INCLUDING THE CITIES OF...SONORA...JUNCTION...MASON 941 AM CST THU MAR 9 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. WEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED TO CONTINUE THROUGH MID AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-154-155-168-092300- /O.CON.KSJT.WI.Y.0004.000000T0000Z-060309T2300Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD... BRADY...SAN SABA...MENARD 941 AM CST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. WEST NORTHWEST WINDS OF 25 TO 35 MPH WITH GUST AROUND 40 MPH WILL CONTINUE INTO THE EARLY AFTERNOON ACROSS WEST CENTRAL TEXAS. THIS WINDS WILL BEGIN TO SUBSIDE SOME BY MID AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 11:21 AM CST, 17 minutes earlier.
Area forecast discussion, Mar 8, 11:21 AM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1121 AM CST WED MAR 8 2006 .AVIATION... EXPECT VFR CONDITIONS OVER THE NEXT 24 HOURS. WINDS WILL BE STRONG FROM THE SOUTH TO SOUTHWEST WITH GUSTS UP TO 25 KTS AT BOTH KSJT AND KABI THROUGH LATE AFTERNOON. OVERNIGHT WINDS WILL SHIFT TO THE WEST AS A FRONT MOVES THROUGH AND WILL REMAIN ABOVE 10KTS. THURSDAY...WINDS WILL BE STRONG FROM THE WEST AT 20 TO 30 KTS. && .PREV DISCUSSION... (ISSUED 509 AM CST WED MAR 8 2006) AVIATION... MVFR CONDITIONS WILL CONTINUE INTO MID MORNING WITH CEILINGS FROM 1K-2K FEET THEN LIFTING TO VFR FOR THE REMAINDER OF THE 24 HOUR PERIOD. WINDS WILL BE FROM THE SOUTH WITH 25 KNOTS GUSTS AT BOTH TERMINALS SWITCHING TO THE WEST GUSTING TO 30 KNOTS LATE THIS EVENING WITH A FRONTAL PASSAGE. PREV DISCUSSION... (ISSUED 409 AM CST WED MAR 8 2006) DISCUSSION... ANOTHER WINDY DAY IN STORE FOR WEST CENTRAL TX...WITH TEMPS WARMING TO 10 TO 15 DEGREES ABOVE NORMAL. THIS DESPITE HIGH CLOUDINESS PRECEDED BY EXTENSIVE LOW CLOUDS AND SURFACE DEWPOINTS IN THE LOWER 60S. THE IMPRESSIVE MOISTURE AND THERMAL RIDGE WILL BE DRAWN NORTH AHEAD OF A DEEP UPPER LEVEL TROF MOVING INTO THE PANHANDLE. AT DISCUSSION TIME...THIS UPPER TROF WAS OVER NORTHERN AZ. 00Z 500MB TEMPS AT RENO MEASURED MINUS 30C...NEAR THE BASE OF THE UPPER TROF. EXPECT A RATHER SIGNIFICANT CAP TO BE OVERCOME THIS EVENING IN ADVANCE OF STRONG LIFT AND COOLING ALOFT. FOR WEST CENTRAL TX...RAIN CHANCES WILL COME DOWN TO TIMING OF CAP EROSION. LOW LEVEL MOISTURE WILL BE SUFFICIENT TO SUPPORT PERHAPS A NARROW SQUALL LINE OVER THE BIG COUNTRY AND NORTHERN HEARTLAND THIS EVENING. 850MB DRYLINE WILL SHIFT EAST OF THESE AREAS TOWARD MIDNIGHT...WITH WARM SECTOR DESTABILIZATION IN THE LOW LEVEL INSTABILITY AXIS WELL NORTHEAST OF THE FORECAST AREA. LATEST SPC DAY ONE OUTLOOK APPEARS ON TARGET. MAIN FORECAST CONCERN CONTINUES TO BE FIRE WEATHER FOR THURSDAY. IT APPEARS THAT THE MODELS ARE AGAIN SHOWING A POST DRYLINE MOIST BIAS ON THURSDAY. TYPICAL HIGH FIRE DANGER SCENARIO IS EXPECTED... WITH DEEP LAYER MIXING...STRONG MID LEVEL SUBSIDENCE AND UNIDIRECTIONAL WESTERLY WIND PROFILES. SURFACE RELATIVE HUMIDITIES ARE EXPECTED TO DIP TO READINGS OF 10 TO 15 PERCENT OVER MOST OF WEST CENTRAL TX. THESE RELATIVE HUMIDITIES WILL ACCOMPANIED BY STRONG SURFACE WINDS THROUGH MID AFTERNOON. FIRE WEATHER WATCH WILL CONTINUE IN EFFECT FOR THURSDAY AND WILL LIKELY BE UPGRADED TO A RED FLAG WARNING LATER TODAY. THE DRY PATTERN CONTINUES INTO THE MIDDLE OF NEXT WEEK...WITH NEARLY ZONAL WEST SOUTHWEST FLOW ALOFT AND LOW LEVEL MOISTURE AXIS SITUATED OVER EAST TX. && .SJT WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM MIDNIGHT THURSDAY TO 6 AM THURSDAY FOR THE FOLLOWING ZONES: COKE...CONCHO...FISHER...HASKELL...IRION... JONES...NOLAN...RUNNELS...TAYLOR...AND TOM GREEN. WIND ADVISORY FROM 6 AM THURSDAY TO 5 PM THURSDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... FISHER...HASKELL...IRION...JONES...MCCULLOCH...NOLAN...RUNNELS... SAN SABA...SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...AND TOM GREEN. RED FLAG WARNING FROM 8 AM THURSDAY TO 6 PM THURSDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO... CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...MASON... MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER... SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. && 99/99/28
Hazardous weather outlook, Mar 8, 4:40 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 440 AM CST WED MAR 8 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-091045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 440 AM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A VERY STRONG CAP WILL INHIBIT THUNDERSTORM FORMATION THIS AFTERNOON ACROSS WEST CENTRAL TEXAS AS AN UPPER LEVEL STORM SYSTEM PUSHES A DRY LINE AND A FRONTAL BOUNDARY EAST THROUGH THE AREA. BY THE TIME THE CAP WEAKENS THIS EVENING...THE DRY LINE SHOULD BE OVER HALFWAY THROUGH WEST CENTRAL TEXAS. DEPENDING ON THE LOCATION OF THE DRY LINE WHEN THE CAP BREAKS THIS EVENING...THERE MAY DEVELOP A NARROW SQUALL LINE OVER THE EASTERN BIG COUNTRY SOUTH INTO THE NORTHERN HEARTLAND. IF STORMS DO DEVELOP...SOME MAY APPROACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. ANY DEVELOPING STORMS WILL QUICKLY MOVE EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS VERY DRY AIR FLOWS INTO WEST CENTRAL TEXAS ON THURSDAY ACCOMPANIED BY STRONG WEST WINDS...A FIRE WEATHER WATCH NOW IN EFFECT FOR THURSDAY FOR WEST CENTRAL TEXAS WILL PROBABLY BE UPGRADED TO A FIRE WEATHER WARNING. FIRE WEATHER DANGER WILL CONTINUE THROUGH THE WEEK AS DRY WEATHER CONTINUES UNABATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 11:38 AM CST | Lake Wind Advisory | SJT | Coke, Concho, Fisher, Haskell, Irion, Jones and 4 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.